MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA107902A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extravasation (1842); Vascular Dissection (3160)
Date of Event 03/05/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: review of both device manufacturing record history confirmed device met pre-release specifications.The 10x79 vbx device was implanted in the left iliac artery.The 11x29 vbx device implanted in the distal aorta was lot #30352990; catalog #bxa112902a; udi #(b)(4).H6 - code b18: it was reported all implanted devices were explanted after the surgical conversion.The explanted devices were discarded at user facility.No images were provided to enable further investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may have not been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: during a covered endovascular reconstruction of the aortic bifurcation (cerab) procedure on (b)(6) 2026, access was made from the femoral arteries.An 11 x 29 gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was deployed in the distal aorta with no issues.Next, 10 x 79 vbx devices were implanted in the iliac arteries using a kissing technique, into the 11mm vbx device.After deployment of the two 10mm vbx devices, angiography revealed extravasation in the left limb.The patient's blood pressure (bp) also dropped, indicating a potential perforation near the distal aorta.The sheaths (unspecified brand/size) used to advance the vbx devices were exchanged to a 12fr and 16fr gore® dryseal flex introducer sheaths.The vbx balloons were pushed back up into the distal aorta in attempts to stop the bleeding.As reported, the patient¿s bp stabilized, but when balloons were removed, bp dropped.The gore® molding & occlusion balloon (mob) was inserted in the left limb.However, the mob inadvertently pushed the vbx stent towards the distal aorta.A 10 x 59 vbx device was implanted to extend the 10 x 79 vbx device.At this time, the patient's bp stabilized.Two contralateral leg endoprosthesis (cuffs) were implanted in in both limbs to stop the bleeding.With no immediate change to patient¿s bp, two 11 x 59 vbx devices were also implanted within the iliac arteries.The patient's bp remained low and the bleeding did not stop.Finally, the patient was converted to surgical intervention.With the cut-down, it was observed that the distal aorta was dissected with the deployed cuffs inside.The left side vbx stent pushed proximally by the mob, was embedded through the anterior aortic wall.All devices were explanted.The physician attempted to perform an aorto-bi-femoral procedure using a non-gore graft (mcquet).However, the patient coded and expired.
 
Additional Manufacturer Narrative
Two 10x79 gore® viabahn® vbx balloon expandable endoprosthesis were implanted.It is unknown which device was implanted in the left limb where extravasation was first noticed.Information on the second endoprosthesis is as follows: serial #(b)(6); catalog #bxa107902a; udi #(b)(4).Code c19: review of device manufacturing record history confirmed device met pre-release specifications.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24749999
Report Number2017233-2026-07311
Device Sequence Number9230093
Product Code PRL
UDI-Device Identifier00733132637645
UDI-Public(01)00733132637645(17)281021
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBXA107902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date03/31/2026
Supplement Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention; Other;
Patient Age68 YR
Patient SexFemale